Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Expansive homeomorphisms on compact manifolds


Author: Thomas O’Brien
Journal: Proc. Amer. Math. Soc. 24 (1970), 767-771
MSC: Primary 54.82
DOI: https://doi.org/10.1090/S0002-9939-1970-0253308-8
MathSciNet review: 0253308
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper theorems are proved which provide for lifting and projecting expansive homeomorphisms through pseudo-covering mappings so that the lift or projection is also an expansive homeomorphism. Using these techniques it is shown that the compact orientable surface of genus $ 2$ admits an expansive homeomorphism.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.82

Retrieve articles in all journals with MSC: 54.82


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0253308-8
Keywords: Expansive homeomorphism, pseudo-covering map, lifting, fundamental group
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society